Minnesota, 2005

Damaging Wind in Minnesota, July 24, 2005

July 24, 2005 · NWS FGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 24, 7:40 PM CST, 25 minutes earlier.

Area forecast discussion, Jul 24, 7:40 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
840 PM CDT SUN JUL 24 2005

FORECAST CHALLENGE CONCERNS T POTENTIAL AND TEMPERATURES.

BAND OF CONVECTION PROPAGATING ENE ALONG LOW LEVEL BOUNDARY ROUGHLY
FROM SW-NE ND. RUC MAINTAINS MODEST INSTABILITY/CAPE AFT 06Z ALONG
WITH CONVERGENCE THROUGH 850MB. T CONTINUES BACK INTO WESTERN ND AND
WITH REGION COMING UNDER ENTRANCE REGION OF JET LATER TONIGHT WILL
CONTINUE CHANCES THROUGH NIGHT. INSTABILITY AXIS GRADUALLY SHIFTING
EASTWARD INTO MN SO WILL CONTINUE SLIGHT POPS OVER EASTERN FA.

BAROCLINIC ZONE/COLD FRONT DRAPED ALONG INTERNATIONAL BORDER AREA
TOWARDS MORNING SO NOT LIKELY TO SEE MUCH COOLER AIR TIL LATER IN
AM. OVERALL CURRENT TEMPERATURE FORECAST SEEMS REASONABLE. DID A
LITTLE RE-WORDING ON PCPN OVERNIGHT OTHERWISE NO OTHER CHANGES FOR
UPDATE.

&&
.AVIATION...
ISOLD-SCT T THROUGH CENTRAL PORTION OF FORECAST AREA TONIGHT
OTHERWISE VFR. EXPECT VFR CONDITIONS TONIGHT LOWERING MONDAY TO MVFR
CAT AS SATURATION OF COLUMN IS ATTAINED WITH RAIN AND POCKETS OF
THUNDER ACROSS THE SOUTH.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.

&&

VOELKER
Hazardous weather outlook, Jul 24, 5:33 AM CST, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
633 AM CDT SUN JUL 24 2005

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-251133-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
633 AM CDT SUN JUL 24 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE FORECAST TONIGHT ON THE NORTHERN FRINGE OF
FRONTAL SYSTEM AS IT DEVELOPS AND MOVES EASTWARD THROUGH NEBRASKA AND
SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS WILL CONTINUE DURING MONDAY BEFORE ENDING BY
LATE AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GV

In the hours before

Local storm report, Jul 24, 7:20 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
820 PM CDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             4 NW LOGAN CENTER       47.84N 97.88W
07/24/2005  1.00 INCH        GRAND FORKS        ND   PUBLIC

0806 PM     TSTM WND DMG     4 NW LOGAN CENTER       47.84N 97.88W
07/24/2005                   GRAND FORKS        ND   PUBLIC

            4-6 INCH DIAMETER TREE BRANCHES DOWN

0806 PM     HAIL             12 NE KLOTEN            47.84N 97.89W
07/24/2005  1.00 INCH        NELSON             ND   PUBLIC

0806 PM     TSTM WND DMG     12 NE KLOTEN            47.84N 97.89W
07/24/2005                   NELSON             ND   PUBLIC

            4-6 INCH DIAMETER TREE BRANCHES DOWN

&&

TGRAFENA
Local storm report, Jul 24, 7:42 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
842 PM CDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             1 W EMERADO             47.92N 97.39W
07/24/2005  1.00 INCH        GRAND FORKS        ND   NWS EMPLOYEE

0838 PM     HAIL             EMERADO                 47.92N 97.36W
07/24/2005  0.75 INCH        GRAND FORKS        ND   TRAINED SPOTTER

0838 PM     TSTM WND GST     EMERADO                 47.92N 97.36W
07/24/2005  60 MPH           GRAND FORKS        ND   TRAINED SPOTTER

&&

TGRAFENA
Local storm report, Jul 24, 7:50 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
850 PM CDT SUN JUL 24 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     HAIL             EMERADO                 47.92N 97.36W
07/24/2005  0.75 INCH        GRAND FORKS        ND   OTHER FEDERAL

&&

TGRAFENA

The radar

The Fargo/Grand Forks radar (KMVX), 51 km away, was scanning. The volume nearest the first event began at 02:05 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Polk

When
July 24, 8:05 PM CST
Where
Polk County, East Grand Forks
Measured
50 kt (58 mph) estimated gust
Reported by
NWS STORM SURVEY
Coordinates
47.933, -97.017

Four inch diameter tree branches were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467969.